Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 29, NWS Charleston, SC

May 12, 20204 counties in Georgia

NWS Charleston, SC issued this river flood warning at May 12, 2020, 10:02 AM EDT for 4 counties in Georgia. It took effect at May 13, 2020, 2:00 AM EDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2020, 10:02 AM EDT (14:02 UTC)
In effect from
May 13, 2020, 2:00 AM EDT
Expired
May 14, 2020, 2:00 PM EDT
In force
36 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River near Eden (EDEG1). The gauge peaked at 10.84 ft at May 13, 2020, 12:00 AM EDT.

actionminormoderate10121405/1205/1305/1405/15
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02202500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

480 
WGUS42 KCHS 121402
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
1002 AM EDT Tue May 12 2020

GAC029-031-051-103-131402-
/O.NEW.KCHS.FL.W.0029.200513T0600Z-200514T1800Z/
/EDEG1.1.ER.200513T0600Z.200513T1200Z.200514T0600Z.NO/
1002 AM EDT Tue May 12 2020

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Ogeechee River near Eden.
* from late tonight to Thursday afternoon.
* At 9 AM Tuesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by early Wednesday 
  morning and continue to rise to near 11.1 feet by Wednesday morning. 
  The river will fall below flood stage by early Thursday morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
2 follow-up statements
304 
WGUS82 KCHS 130057
FLSCHS


Flood Statement
National Weather Service Charleston SC
857 PM EDT Tue May 12 2020

SCC015-043-089-140056-
/O.EXT.KCHS.FL.W.0027.000000T0000Z-200514T2100Z/
/JAMS1.1.ER.200502T1448Z.200510T1930Z.200514T0900Z.NO/
857 PM EDT Tue May 12 2020

The Flood Warning continues for
  The Santee River near Jamestown.
* At 8 PM Tuesday the stage was 12.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Thursday morning.
* At 12.0 feet, several dirt logging roads are impassable.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC103-251-SCC049-053-140056-
/O.EXT.KCHS.FL.W.0019.000000T0000Z-200514T2100Z/
/CLYG1.1.ER.200419T1515Z.200503T1430Z.200514T0900Z.NO/
857 PM EDT Tue May 12 2020

The Flood Warning continues for
  The Savannah River near Clyo.
* At 8 PM Tuesday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Thursday morning.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

GAC029-031-051-103-140056-
/O.EXT.KCHS.FL.W.0029.200513T1800Z-200514T0600Z/
/EDEG1.1.ER.200513T1800Z.200513T1800Z.200513T1800Z.NO/
857 PM EDT Tue May 12 2020

The Flood Warning continues for
  The Ogeechee River near Eden.
* At 8 PM Tuesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to rise to near flood stage early 
  Wednesday afternoon.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$
851 
WGUS82 KCHS 131408
FLSCHS

Flood Statement
National Weather Service Charleston SC
1008 AM EDT Wed May 13 2020

SCC015-043-089-141408-
/O.EXT.KCHS.FL.W.0027.000000T0000Z-200514T1930Z/
/JAMS1.1.ER.200502T1448Z.200510T1930Z.200514T0730Z.NO/
1008 AM EDT Wed May 13 2020

The Flood Warning continues for
  The Santee River near Jamestown.
* At 9 AM Wednesday the stage was 12.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Thursday morning.
* At 12.0 feet, several dirt logging roads are impassable.

&&

LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
          3320 7951 3329 7976         

$$

GAC103-251-SCC049-053-141408-
/O.EXT.KCHS.FL.W.0019.000000T0000Z-200514T2200Z/
/CLYG1.1.ER.200419T1515Z.200503T1430Z.200514T1000Z.NO/
1008 AM EDT Wed May 13 2020

The Flood Warning continues for
  The Savannah River near Clyo.
* At 9 AM Wednesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday 
  morning.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

GAC029-031-051-103-131438-
/O.CAN.KCHS.FL.W.0029.000000T0000Z-200514T0600Z/
/EDEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM EDT Wed May 13 2020

The Flood Warning is cancelled for
  The Ogeechee River near Eden.
* At 9 AM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Forecast, the river crested below flood stage at 10.8 feet. The 
  river will continue to fall to 10.6 feet by Thursday morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.

&&

LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
          3206 8143 3223 8150         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at May 12, 6:02 AM EDT, 4 hours earlier.

Area forecast discussion, May 12, 6:02 AM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Charleston SC
602 AM EDT Tue May 12 2020

.SYNOPSIS...
High pressure will prevail into the weekend. Low pressure could
form off the Southeast coast this weekend into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The forecast is on track.

Today: Quiet weather will continue as high pressure holds firm
and mid-level heights rise aloft. Weak, onshore winds will
temper afternoon highs somewhat, but downslope trajectories are
still noted at 850 hPa. Full sun low-level thicknesses
corrected for onshore influences support highs from the lower
70s along/north of the I-26 corridor to the upper 70s across
interior Southeast Georgia bounded by I-95 to the east and I-16
to the north. The beaches will remain a bit cooler with highs in
the upper 60s to around 70. Sunny skies will prevail with only
a little cirrus passing through this morning.

Tonight: The synoptic pattern will change little tonight with
high pressure centered offshore of the Outer Banks. The boundary
layer will decouple once again after sunset with calm/light
winds prevailing for most areas away from the immediate coast.
Once again trended to the lower side of guidance given the
expected radiational regime taking mesoscale influences into
account. Lows will range from the upper 40s/lower 50s across the
interior with upper 50s/lower 60s at the beaches. Low-level
moisture will slowly increase through the night with a weak
onshore flow along the backside of the high. This could support
a some shallow ground fog or patchy stratus early Wednesday
morning, mainly across Southeast Georgia into far southern South
Carolina near the Savannah River. No major impacts are
expected, however.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The mid-levels will consist of rising heights Wednesday as a weak
ridge approaches from the west. Heights rise further as the ridge
moves over the East Coast on Thursday. The ridge slowly moves
offshore on Friday. At the surface, high pressure will shift
offshore on Wednesday, then gradually move away into Thursday and
Friday. As the high moves away, a broad area of unsettled weather
over Cuba Wednesday is forecasted to shift northward, becoming
located over southern FL and the Bahamas by Friday. However, the
high will continue to dominate our weather, bringing dry conditions.
Southeast winds each day will lead to a warming trend. Highs are
forecasted to rise to within a few degrees of normal Wednesday, near
normal on Thursday, then maybe a degree or two above normal on
Friday. Expect slightly higher winds along the coast each afternoon
with the formation of a weak sea breeze.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The 00Z models start out with decent agreement, showing high
pressure in the Atlantic Friday night, shifting further away into
the weekend. Focus remains on an area of unsettled weather over
Southern FL and the Bahamas Friday night. Models generally form an
area of low pressure far off the Southeast coast by Saturday, then
trend it northwards and then further offshore into Monday. But the
location, intensity, and timing of the low varies quite a bit with
each model. But the consensus has it far enough offshore to not
bring any precipitation to our area. We appear to stay in a band of
relatively dry air into the weekend with above normal temperatures.
There are hints of sea breeze convection trying to start on Monday,
but given the previously mentioned variables, it's still too far out
to know for sure.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
VFR.

Extended Aviation Outlook: VFR.

&&

.MARINE...
Today: A modest northeast wind surge of 15-20 kt will steadily
diminish by late morning. Trends across the Crystal Coast and
Cape Fear suggest frequent gusts of 25-30 kt could occur for
several hours this morning, mainly across the South Carolina
nearshore waters and Charleston Harbor. A Small Craft Advisory
will be issued for these marine zones through late morning.
Gusts are expected to fall just short of advisory criteria for
the Georgia waters. Onshore winds will develop during the
afternoon as high pressure over North Carolina shifts east and a
weak sea breeze develops along the coast. Speeds will average
5-10 kt over the South Carolina waters and closer to 10 kt over
the Georgia waters. Seas will average 2-4 ft, except 4-5 ft over
the Georgia waters this morning.

Tonight: Southeast winds 5-10 kt will prevail as high pressure
holds its influence on the region. Seas will average 1-3 ft.

Wednesday through Saturday: High pressure will be offshore
Wednesday, gradually moving further offshore into the weekend. Other
than some higher gusts associated with the afternoon sea breeze near
the beaches, winds should generally stay below 15 kt through
Saturday. Stronger winds far offshore could generate 6 ft seas for
the GA waters beyond 20 nm on Thursday night into Friday, so a Small
Craft Advisory may be needed during that time period. Additionally,
low pressure could form far off the Southeast coast Friday into
Saturday. It's still too early to determine potential impacts.
Though, the low is not expected to move over our coastal waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for AMZ330-
     350-352.

&&
Hazardous weather outlook, May 12, 3:35 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
335 AM EDT Tue May 12 2020

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130745-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
335 AM EDT Tue May 12 2020

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.